Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Finasteride and Minoxidil for hair fall. High blood sugar level, high ESR level. What to do?

hi sir .nearly 3 yrs am taking finastride and minoxidial for hair fall.if it causes any side effect? and last weak am checked my blood..results shows 258 sugar level after pasting .high esr 62mm for 1 hour and neutrophils 69percentage ..wat i wl do..if its a serious problem ..can i continuemedicine for sugar level...plz answer me

Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  323
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
welocome to HCM.
You are taking finasteride and applying minoxidial for hair fall.
Finasteride is a competitive inhibitor of the enzyme 5 a-reductase which converts testosterone
into more active dihydrotestosterone responsible for androgen action in many tissues including
prostate gland and hair follicles. It is well tolerated by most patients;side effects are decreased libido, impotence and decreased volume of ejaculate (each in 3-4% patients), skin rashes, swelling of lips but increase in sugar level with ESR is not reported.
Minoxidil It is a powerful vasodilator but the side effects are limited to local irritation, itching and burning sensation are frequent. Dermatological reaction and systemic side effects (headache, dizziness, palpitation) occur in 1-3% cases.
Both of these drugs are not implicated to cause rise in blood sugar or raised ESR. It appaears to be due high blood sugar alone. Neutrophils are up to 70% of differential leucocyte count so are under normal limit.
You can continue your hair medication (finasteride and applying minoxidil )Kindly consult a physician at the earliest to diagnose the condition on best of his side as the fasting glucose is quite high.
Hope this helps,
With best wishes for your health
Dr Sanjay K Kanodia
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor